MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 11/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the samples were not returned from the user facility; therefore, device evaluations are unable to be performed.A lot history review revealed 7 additional reocclusion complaints were associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual samples were not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was unlikely related to the study device or procedure.Based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used to treat the target lesion located in the left mid superficial femoral artery (sfa).Approximately 6 months after the index procedure, the patient's vessel containing the target lesion was reportedly reoccluded.A reintervention was performed involving two stents placed in the left mid sfa.The hcp deemed the treatment to be successful.The investigator assessed that the event was unlikely related to the study devices and procedure.The samples were discarded by the user facility and are not available for further evaluation.No adverse patient effects were reported.This is one of two products involved with the reported event and the associated manufacturer¿s report number is 3006513822-2017-00305.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used to treat the target lesion located in the left mid superficial femoral artery (sfa).Approximately 12 months after the index procedure, the patient's vessel containing the target lesion was reportedly reoccluded.The patient was put on a conservative treatment with no additional intervention at this time.The investigator assessed that the event was not related to the study devices or procedure.The samples were discarded by the user facility and are not available for further evaluation.No adverse patient effects were reported.This is one of two products involved with the reported event and the associated manufacturer¿s report number is 3006513822-2017-00305.
 
Additional Manufacturer Narrative
Corrected data: the outcomes attributed to adv ev was changed from "required intervention to prevent permanent impairment/damage (devices)" to "n/a." the event description was changed from "it was reported through a clinical registry that during the index procedure, two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used to treat the target lesion located in the left mid superficial femoral artery (sfa).Approximately 6 months after the index procedure, the patient's vessel containing the target lesion was reportedly reoccluded.A reintervention was performed involving two stents placed in the left mid sfa.The hcp deemed the treatment to be successful.The investigator assessed that the event was unlikely related to the study devices and procedure.The samples were discarded by the user facility and are not available for further evaluation.No adverse patient effects were reported.This is one of two products involved with the reported event and the associated manufacturer¿s report number is 3006513822-2017-00305." to "it was reported through a clinical registry that during the index procedure, two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used to treat the target lesion located in the left mid superficial femoral artery (sfa).Approximately 12 months after the index procedure, the patient's vessel containing the target lesion was reportedly reoccluded.The patient was put on a conservative treatment with no additional intervention at this time.The investigator assessed that the event was not related to the study devices or procedure.The samples were discarded by the user facility and are not available for further evaluation.No adverse patient effects were reported.This is one of two products involved with the reported event and the associated manufacturer¿s report number is 3006513822-2017-00305." the eval code and desc section was changed to align with guidance set out by us fda effective on july 6th, 2018.The method codes "3263 and 3317" were changed to "4115, 3331, and 4110." the conclusion code "92" was changed to "4310." conclusion the following sentences were added "the event was originally reported because information reasonably suggested that a serious injury had occurred.Now it has been discovered that the patient was prescribed oral medication and did not have a revascularization procedure, which means that a serious injury has not occurred." the following word "unlikely" was changed to "not." the number "7" was changed to "9" due to two more complaints for reocclusion on this lot number occurring after initial mdr submission.The samples were not returned from the user facility; therefore, device evaluations are unable to be performed.A lot history review revealed 9 additional reocclusion complaints were associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the event was originally reported because information reasonably suggested that a serious injury had occurred.Now it has been discovered that the patient was prescribed oral medication and did not have a revascularization procedure, which means that a serious injury has not occurred.The actual samples were not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was not related to the study devices or procedure.Based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key7120927
Report Number3006513822-2017-00304
Device Sequence Number1466654
Product Code ONU
UDI-Device Identifier00801741088742
UDI-Public(01)00801741088742
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Model Number9004
Device Catalogue Number9050613400150
Device Lot NumberGFZH2964
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/09/2018
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight70